Art & Entertainment | Book Reviews | Education | Entertainment Video | Health | Lifestyle | Sport | Sport Video | Search

 


Not Coming to a Multiplex Near You


Not Coming to a Multiplex Near You

The New Zealand Digital Film Festival Wellington & Auckland, December 2003

Loose, improvised voyeurism… heady, art-directed, cinematic vision… crackling, heart-felt politics. Since 1996, digital film-makers have been making their distinctive voices heard and, this year, the medium has started to get the critical and popular attention it deserves.

Shooting on digital video enables film-makers to shoot on a cheap format using a semi-pro camera, edit on an affordable computer and – most importantly – make the films they really want to make.

Not Coming to a Multiplex Near You is a festival of some of the best digital films to come out of New Zealand in the past eight years. The programme has been co-ordinated by Chloe Laing, administrator of the Screen Innovation Production Fund (a partnership between Creative New Zealand and The New Zealand Film Commission) and includes films which have been funded by SIPF, as well as independently-funded films. The programme includes documentary, drama, comedy and experimental films, and has a different line-up each night. The festival is being produced by emerging film producer Mhairead Connor.

Says Connor: “These are all great films … and getting the chance to show them together is really exciting. These are the directors, writers and producers who will be the A-list New Zealand film-makers of the near future. Digital technology has allowed some remarkable talent to develop: film-makers can make what they want because they’ve got the gear and, therefore, the time to make things their way, and make them well.”

People can catch this year’s bumper crop of digital feature films, including Florian Habicht’s Woodenhead and Gregory King’s Christmas; as well as older films such as The Cloud Forest by David Eggleton and Ranitar Charitkul and Hei Tiki by Whetu Fala.

This is a timely event. Not Coming to a Multiplex Near You opens on December 1 in Wellington – the night of the world premiere of The Return of the King – and in Auckland on December 9 – the night after the New Zealand Film Awards. The festival offers people the chance to see the difference that digital technology is making at the other end of the film-making spectrum. Where would you rather be?

NOT COMING TO A MULTIPLEX NEAR YOU is supported by Creative New Zealand, Creative Communities, SONY, The Film Archive and The New Zealand Film Commission.

Wellington Auckland BATS Theatre The Classic and MIC December 1 – 6, 2003 December 9 – 14, 2003 Two sessions each night: 6.30pm & 8pm Two sessions each night: 7.00 & 8.30pm Book on 04 802 4175 Book on 09 360 2502 Tickets: $10/$12 or $15 for two sessions Tickets: $10/$12 or $15 for two sessions


Not Coming To A Multiplex Near You

BATS Theatre, Wellington Monday 1st December 8:00 – 10.25 I Think I’m Going, Alex Greenhough 145 minutes Tuesday 2nd December 6:30 – 7:30 Noise, David Downes 5 minutes A Small Life, Michael Heath 52 minutes 8:00 – 10:25 Christmas, Gregory King 89 minutes

Wednesday 3rd December 6:30 – 7:22 Confidence in Me, Mel Johnston 52 minutes 8:00 – 9:15 .OFF., Colin Hodson 75 minutes

Thursday 4th December 6:30 – 7:39 He Tiki, Whetu Fala 1 minute Tu Tangata: Weaving for the People, Robin Greenberg 68 minutes 8:00 – 9:52 In a Land of Plenty, Alister Barry 112 minutes

Friday 5th December 6:30 – 7:37 Untitled #2, Michael Morley 24 minutes Telepathine, Alastair Galbraith 3 minutes Withdrawal, Eldon Booth & Jason Crane 24 minutes The Cloud Forest, David Eggleton & Ranitar Charitkul 5 minutes Teleprompter, David Eggleton & Ranitar Charitkul 11 minutes

8:00 – 9:35 after…, Lynda Chanwai-Earle & Simon Raby 4 minutes Uncomfortable, Comfortable, Campbell Walker 91 minutes

Saturday 6th December 6:30 – 7:47 The Waiting Place, Cristobal Araus Lobos 77 minutes 8:00 – 9:30 Woodenhead, Florian Habicht 90 minutes


The Classic, Auckland Tuesday 9th December 6.30 – 7.47 The Waiting Place, Cristobel Araus Lobos 77 minutes 8:00 – 10:25 I Think I’m Going, Alex Greenhough 145 minutes

MIC, Auckland Wednesday 10 December 7.00 – 7.57 Noise, David Downes 5 minutes A Small Life, Michael Heath 52 minutes 8.30 – 9.59 Christmas, Gregory King 89 minutes

MIC Thursday 11 December 7.00 – 7.52 Confidence in Me, Mel Johnston 52 minutes

8:30 – 9.45 .OFF., Colin Hodson 75 minutes

MIC Friday 12 December 7.00 – 8.09 He Tiki, Whetu Fala 1 minute Tu Tangata: Weaving for the People, Robin Greenberg 68 minutes 8:30 – 10.22 In a Land of Plenty, Alister Barry 112 minutes

MIC Saturday 13th December 7.00 – 8.07 Untitled #2, Michael Morley 24 minutes Telepathine, Alastair Galbraith 3 minutes Withdrawal, Eldon Booth & Jason Crane 24 minutes The Cloud Forest, David Eggleton & Ranitar Charitkul 5 minutes Teleprompter, David Eggleton & Ranitar Charitkul 11 minutes

8:30 – 10.05 after, Lynda Chanwai-Earle & Simon Raby 4 minutes Uncomfortable, Comfortable, Campbell Walker 91 minutes

The Classic Sunday 14th December 7pm Short Fuse (programmed by the MIC) 8:00 – 9:29 The Shirt, John Laing 89 minutes


© Scoop Media

 
 
 
 
 
Culture Headlines | Health Headlines | Education Headlines

 

NZ On Air TV Funding: More Comedy Comes Out Of The Shadows

Paranormal Event Response Unit is a series conceived by Jemaine Clement and Taika Waititi as a TV spin-off from their highly acclaimed feature film What We Do In The Shadows. More>>

ALSO:

Mars News: Winners Announced For The 2016 Apra Silver Scroll Awards

Wellington singer-songwriter and internationally acclaimed musician Thomas Oliver has won the 2016 APRA Silver Scroll Award with his captivating love song ‘If I Move To Mars’. More>>

ALSO:

Scoop Review Of Books: Salt River Songs by Sam Hunt

Colin Hogg, a longtime comrade of Sam, writes in his Introduction that, ‘There is a lot of death in this collection of new poems by my friend Sam Hunt. It’s easier to count the poems here that don’t deal with the great destroyer than it is to point to the ones that do.’ More>>

Electronica: Restoring The World’s First Recorded Computer Music

University of Canterbury Distinguished Professor Jack Copeland and UC alumni and composer Jason Long have restored the earliest known recording of computer-generated music, created more than 65 years ago using programming techniques devised by Alan Turing. More>>

ALSO:

Scoop Review Of Books: Almost Getting Away With Murder

The Black Widow by Lee-Anne Cartier: Lee-Anne Cartier is the sister of the Christchurch man found to have been murdered by his wife, Helen Milner, after an initial assumption by police that his death, in 2009, was suicide. More>>

Howard Davis: Triple Echo - The Malevich/Reinhardt/Hotere Nexus

Howard Davis: The current juxtaposition of works by Ralph Hotere and Ad Reinhardt at Te Papa perfectly exemplifies Jean Michel Massing's preoccupation with the transmigration of imagery in a remarkable triple echo effect... More>>

Get More From Scoop

 
 

LATEST HEADLINES

 
 
 
 
Culture
Search Scoop  
 
 
Powered by Vodafone
NZ independent news